MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT
Catalog Number VIUL14120
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 01/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during the preparation of a stent placement procedure, the device allegedly found to be sticky.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the stent delivery system was returned for evaluation.Even though it was reported that the device was not used on a patient, the device was found contaminated, the t-adapter was retracted, and the stent was completely deployed and not returned.No defect of the delivery system could be identified.Based on information available, the investigation is closed with inconclusive result.A definite root cause of the reported incident cannot be identified.Labeling review: relevant labeling was reviewed.The reported issue of a device being deficient prior to use was found to be addressed: "visually inspect the packaging to verify that the sterile barrier is intact.Do not use if the sterile barrier is open or damaged.Visually inspect the bard lifestar biliary stent system to verify that the device has not been damaged due to shipping or improper storage.Do not use damaged equipment." the potential issue of increased deployment forces was addressed as well: "should unusual resistance be felt at any time during the procedure, the entire system (introducer sheath or guiding catheter and stent delivery system) should be removed as a single unit." regarding accessories to be used and preparation of the lesion the instruction for use states: "the 6f delivery system requires a minimum 8f guiding catheter, or a minimum 6f introducer sheath.Via the transhepatic route, insert a 0.035¿(0.89 mm) guidewire under fluoroscopic guidance through the biliary stricture and into the duodenum" and "pre-dilatation of the stricture with an appropriately sized balloon dilatation catheter is left to the discretion of the treating physician." regarding indication for use the instruction for use supplied with this product states: "the bard® lifestar¿ biliary stent system is indicated for the treatment of biliary strictures resulting from malignant neoplasms." h10: d4 (expiration date: 01/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LIFESTAR BILIARY STENT
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18423349
Report Number9681442-2023-00417
Device Sequence Number20836838
Product Code FGE
UDI-Device Identifier04049519005232
UDI-Public(01)04049519005232
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVIUL14120
Device Lot NumberANHN0890
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date01/01/2024
Supplement Report FDA Received Date01/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown